Minimal nontrivial space complexity of probabilistic one- way turing machines

  • Jānis Kaņeps
  • Rūsiņš Freivalds
Part of the Lecture Notes in Computer Science book series (LNCS, volume 452)


Languages recognizable in o(log log n) space by probabilistic one — way Turing machines are proved to be regular. This solves an open problem in [4].


Turing Machine Finite Automaton Input Word Arbitrary Positive Integer Input Alphabet 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    R.G. Bukharaev. Fundamentals of the Theory of Probabilistic Automata. Nauka, Moscow, 1985 (Russian).Google Scholar
  2. 2.
    R. Freivalds. Probabilistic two-way machines. Lecture Notes in Computer Science, Springer, 118: 33–45, 1981.Google Scholar
  3. 3.
    R. Freivalds. Capabilities of various models of one-way probabilistic automata. Izvestiya VUZ, 5: 26–34, 1981 (Russian).Google Scholar
  4. 4.
    R. Freivalds. Space and reversal complexity of probabilistic one-way Turing machines. Annals of Discrete Mathematics, 24: 39–50, 1985.Google Scholar
  5. 5.
    J.T.Gill. Computational complexity of probabilistic Turing machines. In Proc. 6th ACM Symposium on Theory of Computation, 91–96, 1974.Google Scholar
  6. 6.
    V.B. Kudrjavcev,S.V. Aleshin,A.S. Podkolzin. Introduction into Theory of Automata. Nauka, Moscow, 1985 (Russian).Google Scholar
  7. 7.
    M.O. Rabin. Probabilistic automata. Information and Control 6(3): 230–245, 1963.Google Scholar
  8. 8.
    R.E.Stearns,J.Hartmanis and P.M.Lewis II. Hierarchies of Memory Limited Computation. In Proc. IEEE Symposium on Switching Circuit Theory and Logical Design, 179–190, 1965.Google Scholar
  9. 9.
    B.A.Trakhtenbrot and J.M.Barzdin. Finite Automata (Behavior and Synthesis). North-Holland, 1972.Google Scholar
  10. 10.
    B.A. Trakhtenbrot. Notes on computational complexity by probabilistic machines. In Theory of Algorithms and Mathematical Logics, VC AN SSSR, Moscow, 159–176, 1974 (Russian).Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1990

Authors and Affiliations

  • Jānis Kaņeps
    • 1
  • Rūsiņš Freivalds
    • 1
  1. 1.Institute of Mathematics and Computer ScienceUniversity of LatviaRīgaLatvia

Personalised recommendations